Ask a doctor

PDL After Low-dose Accutane?

I was prescribed isotretinoin 10 mg 2-3x per week for recalcitrant rosacea subtype 1 with mild subtype 2 component. I stopped isotretinoin treatment 6 weeks ago and recently started Oracea 40mg qd. My papules have mostly resolved, but the background erythema and telangiectasias have persisted. I am considering PDL therapy with Candela Vbeam and was wondering if 6-8 weeks is adequate time between isotretinoin treatment and PDL therapy. I am not prone to scarring as I know this is a concern.

Doctor Answers (1)

Scarring potential is increased for 1-2 years after isotretinoin

+1

Isotretinoin decreases the skin's ability to heal correctly for 1-2 years, with an increased chance of hypertrophic scars or keloids after procedures, regardless of the fact that you normally do not have a tendency to scar.

I recommend waiting at least one year after isotretinoin before doing elective procedures.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.